MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884006
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via manufacturer representative that the distal tip/head and inner cutter of the blade was broken during use in a procedure.There were some fragments that fell off and were removed by grasping forceps.They just started to use the new blade.There was no patient impact.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key12122706
Report Number1045254-2021-00346
Device Sequence Number3490378
Product Code EQJ
UDI-Device Identifier00681490047470
UDI-Public00681490047470
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884006
Device Catalogue Number1884006
Device Lot Number0221494490
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1